... I am starting to have a hard time thinking at work and multitask. I can't afford to be off work but at the same time I can't affford the problems I am having as it takes away from my young family. Does anyone feel this way? I can't even excersise because I am so weak and in pain all the time in my legs. I also feel I have gained weight and that just adds to my sadness.
24 Aug 2011
I totally understand how you feel. Earlier this year I had to take 3 weeks off b/c of my MS. I went back to work as soon as I could (maybe too soon), because I didn't want to seem as though I couldn't do my job. I also gained 35 lbs in 4 months because I was less mobile and didn't feel well enough to workout.
So here is some advice:
1. Write lists, so you can avoid too much multitasking yet keep track of all the things your supposed to do.
2. Pace yourself at work and ask for help. As a person with a chronic condition, I believe you are protected by law and have the right to ask for reasonable assistance/accommodations.
1. Exercise! I know you said you feel weak and are in pain, but that the only way to get stronger. Exercise can help ease the symptoms of multiple sclerosis, but take certain precautions if you want your exercise program to be successful. The most important thing to remember is to not overdo it and don't overheat. You don't have to run a marathon, 15 minutes a day of light cardio at first and work your way up. Yoga or Pilates are good options as well. I believe Shared Solutions (the support group for Copaxone) offers free workout DVDs especially designed for those with MS.
2.Talk to your doctor about pain management and vitamin D levels. You need to find a way to manage the pain you are in. I have leg spasms and spacitity in my hips, so I stretch 2x a day and take Baclofen, plus exercise. It makes me feel better and leaves me feeling like I have some control of this condition. I'm also on vitamin D b/c my levels were so low, which is believe contribute to fatigue.
1. BE POSITIVE. You've come a long way with MS and you know it has its ups and downs. Don't let your circumstances fog your mind with negativity. You gotta fight through the pain and weakness, b/c not only do you deserve it - your family does too.
22 Jun 2012
You may need a short time off work. But my guess is that your other meds need to be looked at to see if they are causing some of the problems you mention. Also get blood work done, particularly a CBC & Vit B12, & Folate levels. Have them also look at your Liver Enzymes.
- Copaxone Information for Consumers
- Copaxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Copaxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on copaxone for 2 years. In the last year I have had more and more reactions. They are increasing and are closer together. I have always ...
1 answer • 17 Nov 2009
I am scared to take the chance of it's side effects. I am currently taking copaxone. My condition has gotten slightly worse as far as cognitive ...
8 answers • 12 Aug 2010
happened about an hour after injecting Copaxone
1 answer • 1 Aug 2011
I have been on Copaxone for 3 years with really no adverse effects. My only symptom has been a weak left leg when I walk for 20 or more minutes. But ...
1 answer • 16 Dec 2011
I hope this is also an MS support group for people using copaxone. Does everyone feel like a pin cushion the way I do?
3 answers • 20 Jul 2012